A life saved: One poison neutralizes another

Navin Patil, A. Avinash, N. Karthik Rao, Handattu Manjunatha Hande, Raghavendra Rao, Talha Ahmed

Research output: Contribution to journalArticle

Abstract

Suicide by poisoning is quite common, particularly in the young female population. If the person was being prescribed medicines for any reason, then he/she attempts suicide by taking an overdose of these medicines. If not, they procure sedative-hypnotics (most commonly). Here, we present a case of attempted suicidal ingestion of diclofenac, omeprazole and paracetamol. The patient did not have any symptoms despite intake of significantly high doses. We feel that the gastric irritability (and hence the symptoms) that is commonly seen with overdose of NSAIDs was probably nullified because the patient had also consumed significantly high dose of omeprazole, thus making it an interesting case snippet.

Original languageEnglish
Pages (from-to)1962-1963
Number of pages2
JournalResearch Journal of Pharmaceutical, Biological and Chemical Sciences
Volume7
Issue number2
Publication statusPublished - 01-01-2016

    Fingerprint

All Science Journal Classification (ASJC) codes

  • Biochemistry, Genetics and Molecular Biology(all)
  • Pharmacology, Toxicology and Pharmaceutics(all)

Cite this